Feedback on Soma Side Effects and Usage, page 9
If you’ve used Soma, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
Subj: Hurts so bad
I have bad lower back pain and Soma does nothing for it. I have tried 2x350MG and it has no effect on my body. I am a male 6’0 and weigh 115 lbs. The only thing that helps my back is 20MG Vicodin stolen from my mom which I know I should not take anything that is not written to me, but it hurts so bad… Any ideas?
High School Student
AskDocWeb: We suggest you get a medical test called an MRI to find out why you need pain pills in the first place. You may need to consult a pain management doctor. Some people with lower back pain get relief by taking Glucosamine Chondroitin.
Subj: Soma and pregnancy
What are the dangers of soma on third trimester pregnancy? And side effects to baby or mother?
AskDocWeb: Since the safe usage of Soma while pregnant has not been established the benefits must be weight against the potential hazards to the mother and child. Soma is passed to the infant through breast milk at concentrations of two to four times the level present in the lactating mother. That concentration brings up the possibility of a potential overdose if used by breastfeeding mothers. In clinical trials, overdosing with carisoprodol has produced stupor, coma, shock, respiratory depression, and, very rarely, death.
Subj: Soma nausea?
I’ve been taking somas for about 4 years. 1 to 11 pills a day. I stopped taking it about 5 days ago. I found this website because I was wondering if nausea is normal when you stop taking it. This medication is highly addictive. I was prescribed this medication for anxiety which it really helped but I would try something more mild before taking soma. It is hard to stop taking it.
AskDocWeb: Yes, nausea can be a side affect of discontinuing Soma, along with abdominal cramps, insomnia, chilliness, and headache.
Subj: Soma self-prescribing abuse
Soma (carisoprodol) is quickly becoming a very controversial medication, due to the miss-use and abuse that is occurring, however I can happily say that it has saved me from needing to take high doses of narcotics for my pain. I have been taking it on and off (by doctor’s prescription) since my back went out in High School (1995). I was fine until the start of 2003, when I started having spasms and a shock-type pain in my lower back. 3 MRIs and 2 referrals to surgeons later, and I was still in pain, and unable to afford surgery. I (currently) need to have injections into my spine, between the vertebrae, to keep them from disintegrating more than they already have (I have lost 1.5″ in height as well). My doctor tried everything from Vidodin 5/500 to Norco to (finally) OxyContin. None of these helped for very long, and we kept having to raise the dosages. For me it was playing with fire. Please understand that I DO have a history of addiction, and as with ALL addictive behaviors we (the people who are struggling to stay “clean”) must remain careful **for the rest of our lives** to ensure there is no “accidental” slipping back into self-prescribing and abuse.
Because of my history (and my subsequent rehabilitation [for which I am very grateful, I have been clean for six years now!]), all of these medications were used VERY carefully (with drug screens and pill-counting every two weeks, which I am grateful for as it kept me from being tempted to “wander off the path”). Nothing helped though, I was still unable to run (I used to run marathons, and I still cannot but I am thankful for now being able to run around with my children), sleep (I was going weeks on 2-3 hours of sleep per night) or (on very bad days) walk. Finally my doctor and I decided to try Soma, since I had taken it years ago and it had helped me then. I have been on it since then (with the occasional two week to 30 day “cleansing period” to help my system “reset” itself), until recently. I have taken 1 pill, 4x daily, and I have *NEVER* felt the need to go over the prescribed dosage. When it stops working, I take a month to cleanse out my system, so when I start taking it again it will work once more (we do this with my narcotic medication as well). Because of the Soma, I have been able to go from taking 10 mg. of Percocet every 3-4 hours to Vicoprofen 7.5 (2/4x daily) and then **down to ONLY 2x daily** (this is a max of 4 pills per day of the Vicoprofen, half of what I was taking before, which is an amazing difference!), all because the Soma has helped so much.
Recently I have started seeing a new doctor (my husband, children and I moved to San Antonio, TX from Mukilteo, WA a little over two months ago) who refuses to prescribe Soma because it’s “too addictive” and prefers me to take Vicoprofen or Darvocet more often, which is something that I would prefer not to do… I am happier staying off of the narcotics, after all I have been through! I understand that some people have issues with Soma addiction, but I have never found this to be a problem. I think it’s *crucial* to have the 2 week – 30 day “breather” to allow your system to re-adjust when the medication stops working, instead of taking more. It is hard to go that time in a higher level of pain, but I would remind myself of how long I was in pain before this helped me, and suddenly one month does not seem so incredibly difficult. I have 4 small children (I am a stay-at-home-Mom), so I understand how important it is to be able to function, but taking more will never help as much as taking a break and starting the regimen again (at least it is this way for me; anyone reading this ought to ask their doctor about it).
My final words: Be careful with ANY medication prescribed OR OTC, and as they always tell you: NEVER take more than prescribed. Even when it is not a medication with a high chance of addiction (like Vidodin), or controversial medication that is no longer prescribed very often (like Soma), SELF-PRESCRIBING WILL ALWAYS LEAD TO PROBLEMS LATER. Thank you for your time.
Subj: No alcohol!
Do NOT take soma and alcohol. I’ve had the same amount of alcohol to drink with no soma in my system as when I do have alcohol, and with soma I get violently sick after two drinks and forget trying to remember anything.
Subj: Soma usage by elderly
I am 89 years old. My doctor mentioned that Soma can be very harmful for people my age. I have been taking l/2 pill every night. What has been lately discovered that will make Soma dangerous for me to take? Please reply. Thank you.
AskDocWeb: In 2003 the Beers Group updated their list of medications to avoid in patients over age 65. These medications were listed because they are either lacking in efficacy or pose an unnecessarily high risk to patients. Soma is on that list.
Here are some of the drugs the elderly should avoid, independent of diagnoses or conditions:
|Soma||Carisoprodol||Metabolized to meprobamate; addictive and sedating|
|Dalmane||Flurazepam||Extremely long half-life in elderly, prolonged sedation and fall risk|
|Levsin||Hyoscyamine||GI antispasmodics are highly anticholinergic; effectiveness uncertain|
|Tigan||Trimethobenzamide||Least effective antiemetic; can cause extrapyramidal adverse effects –|
|Demerol||Meperidine||May cause confusion & seizures, many disadvantages to other opioids|
|Darvon||Propoxyphene||Adverse effects of opioids, yet few analgesic advantages over acetaminophen|
|Indocin||Indomethacin||Most CNS adverse effects of the NSAIDs|
|Elavil||Amitriptyline||Strong anticholinergic and sedative properties|
|Benadryl||Diphenhydramine||Should not be used as a hypnotic; when treating allergic reactions, use smallest possible dose|
Read more feedback about Soma. Soma report – 5 – 6 – 7 – 8 – Page 9 – 10 – 11 – 12 – 13 – Last Page 48
If you find this page useful share it with others. If you have used Soma, use the form below to add your review of Soma, feedback or suggestions that may help others. Please note that all addresses are held confidential.